MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON V BONE BIOPSY DEVICE 15GA; DEVICE, PERCUTANEOUS, BIOPSY

MEDTRONIC MEXICO KYPHON V BONE BIOPSY DEVICE 15GA; DEVICE, PERCUTANEOUS, BIOPSY
Model Number VPB13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturer representative regarding a patient having unknown indication for spinal therapy it was reported that handle tore off and just the canula was sticking out ofthe back.It took 30 minutes to get it out.The bone was hard. with no handle there was nothing to grab on to.Finally it was out with the help of some rod holders and plyers.The product came in patient contact. there were no patient symptoms/ complications as a result of the event.
 
Additional Manufacturer Narrative
H3: part # vpb13 , lot # 218146062 visual and optical inspection confirmed the cannula was returned with the hub pulled from the shaft.On the cannula, the knurling was present as well as the flair on the backside of the shaft.There was cement noted inside the inner diameter of the hub.It appears the shaft was separated from the plastic hub from excessive force.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON V BONE BIOPSY DEVICE 15GA
Common Device Name
DEVICE, PERCUTANEOUS, BIOPSY
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11972949
Report Number9612164-2021-02240
Device Sequence Number4689219
Product Code MJG
UDI-Device Identifier00763000026752
UDI-Public00763000026752
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model NumberVPB13
Device Catalogue NumberVPB13
Device Lot Number218146062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer08/28/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1